zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Pricing American bond options using a penalty method. (English) Zbl 1244.49060
Summary: We develop a novel numerical method to price American options on a discount bond under the Cox–Ingrosll–Ross (CIR) model which is governed by a partial differential complementarity problem. We first propose a penalty approach to this complementarity problem, resulting in a nonlinear Partial Differential Equation (PDE). To numerically solve this nonlinear PDE, we develop a novel fitted finite volume method for the spatial discretization, coupled with a fully implicit time-stepping scheme. We show that this full discretization scheme is consistent, stable and monotone, and hence the convergence of the numerical solution to the viscosity solution of the continuous problem is guaranteed. To solve the discretized nonlinear system, we design an iterative method and prove that the method is convergent. Numerical results are presented to demonstrate the accuracy, efficiency and robustness of our methods.
49M30Other numerical methods in calculus of variations
91G10Portfolio theory
90C33Complementarity and equilibrium problems; variational inequalities (finite dimensions)
[1]Allegretto, W.; Lin, Y.; Yang, H.: Numerical pricing of American put options on zero-coupon bonds, Applied numerical mathematics 46, 113-134 (2003) · Zbl 1057.91039 · doi:10.1016/S0168-9274(03)00034-5
[2]Amadori, A. L.: Nonlinear integro-differential evolution problems arising in option pricing: a viscosity solution approach, Differential and integral equations 16, 787-811 (2003) · Zbl 1052.35083
[3]Angermann, L.: Discretization of the black–Scholes operator with a natural left-hand side boundary condition, Far east journal of applied mathematics 30, 1-41 (2008) · Zbl 1169.91360 · doi:http://pphmj.com/abstract/2986.htm
[4]Barles, G.: Convergence of numerical schemes for degenerate parabolic equations arising in finance, Numerical methods in finance, 1-21 (1997) · Zbl 0898.90015
[5]Bensoussan, A.; Lions, J. L.: Applications of variational inequalities in stochastic control, (1982)
[6]Benth, F. E.; Karlsen, K. H.; Reikvam, K.: A semilinear black and Scholes partial differential equation for valuing American options, Finance and stochastics 7, 277-298 (2003) · Zbl 1064.60080 · doi:10.1007/s007800200091
[7]Black, F.; Karasinski, P.: Bond and option pricing when short rates are lognormal, Financial analysts journal 47, 52-259 (1991)
[8]Brennan, M.; Schwartz, E.: The valuation of American put options, Journal of finance 32, 449-462 (1977)
[9]Cox, J. C.; Ingersoll, J. E.; Ross, S. A.: A theory of the term structure of interest rates, Econometrica 53, 385-407 (1985)
[10]Dauvaut, G.; Lions, J. L.: Inequalities in mechanics and physics, (1976)
[11]Elliot, E. M.; Ockendon, J. R.: Weak and variational methods for moving boundary problems, (1982)
[12]Fusai, G.; Andrea, R.: Implementing models in quantitative finance: methods and cases, (2008)
[13]Glowinski, R.: Numerical methods for nonlinear variational problems, (1984)
[14]Huang, C. S.; Hung, C. -H.; Wang, S.: A fitted finite volume method for the valuation of options on assets with stochastic volatilities, Computing 77, 297-320 (2006) · Zbl 1136.91441 · doi:10.1007/s00607-006-0164-4
[15]Hull, J.: Options, futures, and other derivatives, (2005)
[16]Kwok, Y. K.: Mathematical models of financial derivatives, (1998)
[17]Li, W.; Wang, S.: Penalty approach to the HJB equation arising in European stock option pricing with proportional transaction costs, Journal of optimization theory and applications 143, 279-293 (2009) · Zbl 1180.91291 · doi:10.1007/s10957-009-9559-7
[18]Miller, J. J. H.; Wang, S.: A new non-conforming Petrov–Galerkin method with triangular elements for a singularly perturbed advection–diffusion problem, IMA journal of numerical analysis 14, 257-276 (1994) · Zbl 0806.65111 · doi:10.1093/imanum/14.2.257
[19]Rebonato, R.: Interest-rate option models: understanding, analyzing and using models for exotic interest-rate options, (1996)
[20]Tian, Y.: A simplified binomial approach to the pricing of interest-rate contingent claims, Journal of financial engineering 1, 14-37 (1992)
[21]Wang, S.: A novel fitted finite volume method for the black–Scholes equation governing option pricing, IMA journal of numerical analysis 24, 699-720 (2004) · Zbl 1147.91332 · doi:10.1093/imanum/24.4.699
[22]Wang, S.; Yang, X. Q.; Teo, K. L.: Power penalty method for a linear complementarity problem arising from American option valuation, Journal of optimization theory and applications 129, 227-254 (2006) · Zbl 1139.91020 · doi:10.1007/s10957-006-9062-3
[23]Wilmott, P.: Paul wilmott on quantitative finance, (2000)
[24]Yang, H.: American put options on zero-coupon bonds and a parabolic free boundary problem, International journal of numerical analysis and modeling 1, 203-215 (2004) · Zbl 1124.91038
[25]Zhang, K.; Wang, S.: A computational scheme for uncertain volatility model in option pricing, Applied numerical mathematics 59, 1754-1767 (2009)
[26]Zhang, K.; Wang, S.; Yang, X. Q.; Teo, K. L.: A power penalty approach to numerical solutions of two-asset American options, Numerical mathematics. Theory, methods and applications 2, 202-223 (2009) · Zbl 1212.65390
[27]Zhang, K.; Yang, X. Q.; Teo, K. L.: Convergence analysis of a monotonic penalty method for American option pricing, Journal of mathematical analysis and applications 348, 915-926 (2008) · Zbl 1154.91029 · doi:10.1016/j.jmaa.2008.07.072